Medline ® Abstract for Reference 36
of 'Infusion reactions to systemic chemotherapy'
Hypersensitivity reaction to cisplatin during chemoradiation therapy for gynecologic malignancy.
Koren C, Yerushalmi R, Katz A, Malik H, Sulkes A, Fenig E
Am J Clin Oncol. 2002;25(6):625.
Hypersensitivity reactions to intravenous cisplatin are rare. The appearance of hypersensitivity reactions in 4 of 25 consecutive patients treated with concomitant pelvic radiation and weekly intravenous cisplatin for gynecologic malignancies is reported. The reactions appeared within hours of cisplatin delivery and included primarily fever, rash, and pruritus. Infection was ruled out by blood cultures and other laboratory studies. Affected patients were treated prophylactically with an antihistamine before subsequent courses of cisplatin, with excellent results. The high rate of hypersensitivity reactions in our series may be attributable to tumor necrosis and cytokine release caused by the pelvic irradiation. Clinicians should be aware of this potential side effect so that early premedication regimens can be instituted to prevent unnecessary toxicity.
Institute of Oncology, Rabin Medical Center, Beilinson Campus, Petah Tikva, and Sackler Faculty of Medicine, Tel Aviv University, Tel Aviv, Israel.